Repositorio de producción científica de la Universidad de Sevilla

A corrector for the Sverdrup solution for a domain with islands

 

Advanced Search
 
Opened Access A corrector for the Sverdrup solution for a domain with islands
Cites

Show item statistics
Icon
Export to
Author: Bresch, Didier
Guillén González, Francisco Manuel
Rodríguez Bellido, María Ángeles
Department: Universidad de Sevilla. Departamento de Ecuaciones Diferenciales y Análisis Numérico
Date: 2004-03
Published in: Applicable Analysis, 83 (3), 217-230.
Document type: Article
Abstract: In this paper we look at the influence of the Coriolis force on the quasi-geostrophic equations on a domain with islands. We prove that asymptotically we obtain the solution of the Sverdrup equation with homogeneous Dirichlet conditions on the inward boundary plus a corrector function which takes into account the presence of the islands. This work is motivated by the fact that in oceanography most of the surfaces are not simply connected. This is the case for example for the North Pacific with the Japanese islands. At our knowledge, in all the previous mathematical works, just simply connected domains have been considered. Finally we will give some simple numerical simulations related to the Stommel model to see the importance of the corrector.
Cite: Bresch, D., Guillén González, F.M. y Rodríguez Bellido, M.Á. (2004). A corrector for the Sverdrup solution for a domain with islands. Applicable Analysis, 83 (3), 217-230.
Size: 269.9Kb
Format: PDF

URI: http://hdl.handle.net/11441/40299

DOI: 10.1080/0003681031001632330

See editor´s version

This work is under a Creative Commons License: 
Attribution-NonCommercial-NoDerivatives 4.0 Internacional

This item appears in the following Collection(s)